Endometriosis UK
37,407 members32,896 posts

BLEEDING...whilst taking pill back to back!?

I’ve been suffering with severe pain/period pain since 15 and I’m not 20. Still looking for a diagnosis...I was put back on the combined pill in March and was told to take it back to back which I’ve been doing since March to stop my periods. Since March I’ve still had 3 periods and in total over the months I’ve bled for 9 weeks.. My last bleed stopped on July the 1st...I’ve started bleeding again today..every bleed I’ve had it always extremely heavy! Now I’ve been to the doctors every single time and I’m going again tomorrow and I’ve had 3 different Doctors tell me I should not be bleeding on this pill. But they have no clue as to why I am bleeding. I’m due to see the gynaecologist in September for the very first time. The doctors don’t seem concerned that I’m bleeding every couple of weeks for weeks on end! Has this happened to anyone else? It’s honestly getting me down big time. It’s ruining my day to day life and I feel that it’ll start to affect my relationship with my partner too before long! I just feel like banging my head again a wall when it comes to my doctors! Thanks.

6 Replies
oldestnewest

Hello, sounds like a really difficult situation for you. I can well believe the lack of support from medical professionals, I would say to keep pushing though.

I take the combined pill back to back for treatment of endometriosis. My specialist said very clearly that if I bleed I need to allow myself a week break from the pill. I do have bleeds and I have breaks, unfortunately.

So it can happen, however for the most part it stops them. It does sound like you’re experiencing other issues too though as that’s a lot of bleeding. I hope you get things moving forward soon x

2 likes
Reply

Hey. You poor thing! And it's so frustrating that the doctors seem to be so slow in doing anything.

I had the same symptoms - I had a lot of pain and even though I was on the combined pill, I had breakthrough bleeding which was what prompted me to really push the doctors into doing something. Since being diagnosed, I've been back on the combined pill but have had 2 month long periods as well. So you are not alone! Hopefully the gynaecologist will be able to move things forward for you, and start tackling the issue. Good luck, and hope you get it sorted soon! X

1 like
Reply

Sorry to hear you’re having a difficult time. I take 3 packs in a row and have a week of bleeding. I’ve been told by a consultant the longer/more often you take the pill the more your body becomes used to it and the more you will have break through bleeds. I had them everyday most days also. It was suggested that I try the coil instead. I hope you get some answers soon.

2 likes
Reply

Thank you, Alola, for this comment and advice! My gyno didn't say anything about taking a break and I have been on combination pill continuously for 5 months now.

Looks like I need to take a break for a week, like you recommended, because yesterday I started cramping and spotting. I'm afraid to have a break, as I know I will suffer from excruciating pain...

Reply

Thanks for replying guys! I went back to the doctors again this morning(I’ve literally been weekly over the past couple of months due to the same problems!) I’ve been told they can’t do anything else😭 I’ve got to have another ultrasound in August and then wait for my gynaecologist appointment in September. I’ve been prescribed 60 more Medroxyprogesterone tablets to stop this bleeding yet again. This is about the 4th time I’ve been prescribed them. I’ve been told today the more I take these tablets the higher risk I’m at for getting breast cancer!! I just feel like I’m banging my head against a wall. I’m at a losing battle at the moment. Xx

Reply

I’ve been on the pill over a year and take it three months back to back and then a break because of endometriosis, but I always have break through bleeds at irregular times, as far as heavy bleeding goes tranexamic acid has always helped for me xx

1 like
Reply

You may also like...